Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 367, NWS Norman, OK

June 13, 2005Hughes County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2005, 5:44 PM CDT for Hughes County, Seminole County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2005, 5:44 PM CDT (22:44 UTC)
Expired
Jun 13, 2005, 6:30 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Hughes County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 66 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:52 PM CDTHAIL 1Seminole, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:55 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2041 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 132244
SVROUN
OKC063-133-132330-
/O.NEW.KOUN.SV.W.0367.050613T2244Z-050613T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA
  HUGHES COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 630 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR SEMINOLE...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BOWLEGS...HOLDENVILLE...
  SEMINOLE...WEWOKA AND YEAGER

HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF 60 MPH ARE LIKELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3532 9675 3511 9676 3503 9635 3528 9624

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:53 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 13, 2:53 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT MON JUN 13 2005

.DISCUSSION...INITIAL SURFACE BOUNDARY FROM NEAR TUL TO OKC INTO
WRN N TX CONTINUES TO MOVE SLOWLY SEWD THIS AFTN WITH STRONGER
SURGE OF COOLER AIR LOCATED FROM ERN KS SWWD ACROSS NW OK INTO THE
TX PANHANDLE. AMS REMAINS VERY UNSTABLE AHEAD OF THE INIIAL WSHFT
ACROSS SERN HALF OF THE FA...ALTHOUGH WEAK LOW LEVEL CONVERGENCE
AND FAIRLY STG CAP MAY LIMIT DEVELOPMENT. EXPECT STORMS WILL
LIKELY INITIATE TO THE NORTHEAST OF THE FA WHERE CAP IS WEAKER.
QUESTION IS HOW FAR SWWD ALONG THE BOUNDARY WILL STORMS DEVELOP.
WILL CONTINUE WITH SLIGHT CHC/CHC POPS FOR AREAS OF THE FA ALONG
AND AHEAD OF THE BNDRY. IF STORMS CAN INITIATE...PROSPECTS OF SVR
WILL BE HIGH GIVEN DEGREE OF INSTAB. WILL LINGER SOME POPS IN THE
FAR SE FOR TUESDAY AS BNDRY SAGS SWD INTO THAT AREA. MAIN PRECIP
THREAT LOOKS TO REMAIN SOUTH OF THE FA TUESDAY INTO WEDNESDAY.
CHANCES RETURN WEDNESDAY NIGHT AS LOW LVL FLOW COMES AROUND WITH
INCREASING LOW LVL JET AND WNWLY UPR FLOW DEVELOPING. THIS PATTERN
CONTINUES THROUGH ABOUT FRIDAY. WILL LEAVE REMAINDER OF THE FCST
DRY AS UPR RDG BUILDS NEWD INTO THE CNTRL/NRN PLAINS LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  88  64  89 /  10  10  10  10
HOBART OK         64  88  64  92 /  10  10  10  10
WICHITA FALLS TX  69  90  67  94 /  10  10  10  10
GAGE OK           57  87  58  91 /  10  10  10  10
PONCA CITY OK     61  87  62  89 /  10  10  10  10
DURANT OK         71  88  68  92 /  40  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/02

In the hours before

Local storm report, Jun 13, 4:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             2 W PAYNE               34.90N 97.57W
06/13/2005  0.75 INCH        MCCLAIN            OK   NWS EMPLOYEE

&&

JPIKE
Local storm report, Jun 13, 5:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             2 E PUMPKIN CENTER      34.60N 98.17W
06/13/2005  0.88 INCH        COMANCHE           OK   AMATEUR RADIO

&&

JPIKE
Local storm report, Jun 13, 5:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 N LINDSAY             34.87N 97.61W
06/13/2005  1.75 INCH        MCCLAIN            OK   LAW ENFORCEMENT

&&

JPIKE
Local storm report, Jun 13, 5:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             TECUMSEH                35.26N 96.93W
06/13/2005  0.88 INCH        POTTAWATOMIE       OK   EMERGENCY MNGR

&&

JPIKE
Local storm report, Jun 13, 5:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             5 SW MARLOW             34.59N 98.02W
06/13/2005  1.00 INCH        STEPHENS           OK   PUBLIC

0518 PM     HAIL             5 NE SHAWNEE            35.39N 96.85W
06/13/2005  0.88 INCH        POTTAWATOMIE       OK   PUBLIC

&&

JPIKE
Local storm report, Jun 13, 5:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
538 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             GERONIMO                34.48N 98.38W
06/13/2005  0.75 INCH        COMANCHE           OK   AMATEUR RADIO

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:13 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa47 min
Jun 12, 7:16 PM CDTSevere Thunderstorm WarningOUNCleveland, Logan, McClain, Oklahoma59 min
Jun 12, 7:30 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kingfisher45 min
Jun 12, 7:44 PM CDTSevere Thunderstorm WarningOUNWashita31 min
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningOUNKiowa47 min
Jun 12, 8:03 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne57 min
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningOUNPottawatomie31 min
Jun 13, 3:39 PM CDTSevere Thunderstorm WarningOUNCleveland51 min
Jun 13, 4:17 PM CDTSevere Thunderstorm WarningOUNPottawatomie43 min
Jun 13, 4:26 PM CDTSevere Thunderstorm WarningOUNComanche34 min
Jun 13, 4:29 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain46 min
Jun 13, 4:56 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole49 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningOUNComanche, Stephens45 min
Jun 13, 5:09 PM CDTSevere Thunderstorm WarningOUNCleveland51 min
Jun 13, 5:13 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain47 min
Jun 13, 5:22 PM CDTSevere Thunderstorm WarningOUNCotton38 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningOUNStephens46 min
Jun 13, 5:52 PM CDTSevere Thunderstorm WarningOUNPottawatomie23 min
Jun 13, 5:56 PM CDTSevere Thunderstorm WarningOUNCotton49 min
Jun 13, 6:06 PM CDTSevere Thunderstorm WarningOUNGarvin39 min
Jun 13, 6:26 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole49 min
Jun 13, 6:29 PM CDTSevere Thunderstorm WarningOUNPontotoc46 min
Jun 13, 6:30 PM CDTSevere Thunderstorm WarningOUNCarter, Stephens45 min
Jun 13, 6:43 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson47 min
Jun 13, 6:45 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray45 min
Jun 13, 6:54 PM CDTTornado WarningOUNCarter36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.